When to Switch Meds?
Feb 18, 2009
Sir, I have been on the regimen of Combivir and Kaletra for several years. My viral load is undetectable and T-Cell count normal and am otherwise healthy. A year ago I started experiencing muscle pain and weakness in my legs, and, weight loss. This I brought to he attention of my Doctor. I was sent for an MRI which was normal. I was then referred to a nuerologist. All nerve tests reults were normal. I then had a Muscle Biopsy, which again was normal. Finally I was taken off the Combivir/Kaletra regimen and my condition improved. Since then I have learned that my ailments were consistent with the Side Effects of Combivir. Should the Meds switch been the first action taken before the other tests?
Response from Dr. Henry
Generally if a patient develops myopathy or other condition possibly due to AZT (one of components of Combivir) then a switch to an alterantive drug (often nevirapine or abacavir) would be considered in order to preserve the gains made on HIV treatment. Since you are now off meds I would consider restarting a new regimen without AZT and observe whether the muscle difficulties return. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Can You Take After You Have Shingles To Keep From Getting It Again?
- What Are The Chances Of Getting Herpes With A Condom On?
- Western Blot Blood Test For Herpes
- Vitamins To Help Fight Hpv
- The Risk Of Catching Gonorrhea From A Single Act Of Sexual Intercourse
- What Is The Most Common Symptom Of Gonorrhea In Men?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.